MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE BIOPSY FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE BIOPSY FORCEPS
Model Number FB-220U
Medical Device Problem Codes Mechanical Problem (1384); Failure to Cut (2587)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Thirty-one pieces of brand new and sealed fb-220u biopsy forceps (lot#95v 25) were received for evaluation due to ¿does not cut¿ issue.Visual inspection was performed on the received condition on 5 of the 31 biopsy forceps and no issues found on the device.The jaws were manipulated and the movement is found normal.During manipulation process the wire was coiled and the movement is consistent and smooth.The insertion portion was checked and did not find any external damages.The handle was manipulated and the movement is smooth.The needle at the distal end tip was inspected and did not find any evidence of damage.Dental dam was used to test the integrity of the jaws biting down and observed the jaws grasping normal.Based on the evaluation, the reported issue was not able to be confirmed as the device operates normally with no signs of abnormalities observed.
 
Event or Problem Description
Eleven facility physicians state while using the fb-220u, the cut is not as smooth as expected.It was cutting but it felt more like a tear than a smooth cut.There was no patient injury or death due to this issue.No patient information provided.It was reported that no uncontrolled bleeding occurred, no injuries or no medical intervention was necessary.The procedures where the device was used were esophagogastroduodenoscopy (egd) and colonoscopy.Procedures were completed with the same biopsy forceps.Physicians are experienced using the device.Report 1 of 11.

Brand Name
DISPOSABLE BIOPSY FORCEPS
Common Device Name
DISPOSABLE BIOPSY FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9612233
Report Number8010047-2020-00959
Device Sequence Number13584224
Product Code FCL
UDI-Device Identifier04953170354120
UDI-Public04953170354120
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
CLASS1-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFB-220U
Device Lot Number95V 25
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2019
Initial Report FDA Received Date01/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1